skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Zeta-function regularization of holographic Wilson loops

Abstract

Using $${\zeta}$$-function regularization, we study the one-loop effective action of fundamental strings in $$Ad{S}_{5}\times{}{S}^{5}$$ dual to the latitude $$\frac{1}{4}$$-BPS Wilson loop in $$\mathcal{N}=4$$ super-Yang-Mills theory. To avoid certain ambiguities inherent to string theory on curved backgrounds we subtract the effective action of the holographic $$\frac{1}{2}$$-BPS Wilson loop. We find agreement with the expected field theory result at first order in the small latitude angle expansion but discrepancies at higher order.

Authors:
; ; ; ;
Publication Date:
Research Org.:
Univ. of Michigan, Ann Arbor, MI (United States); Andrés Bello National Univ., Santiago (Chile); National Univ. of La Plata (UNLP) (Argentina)
Sponsoring Org.:
USDOE Office of Science (SC), High Energy Physics (HEP) (SC-25); National Fund for Scientific and Technological Development (FONDECYT) (Chile); National Scientific and Technical Research Council (CONICET) (Argentina)
OSTI Identifier:
1464301
Alternate Identifier(s):
OSTI ID: 1503839
Grant/Contract Number:  
SC0017808; 1160282; PICT 2012-0417; PIP0595/13; X648UNLP; PIP 0681
Resource Type:
Published Article
Journal Name:
Physical Review D
Additional Journal Information:
Journal Name: Physical Review D Journal Volume: 98 Journal Issue: 4; Journal ID: ISSN 2470-0010
Publisher:
American Physical Society
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; gauge-gravity dualities; large-N expansion in field theory; strings & branes

Citation Formats

Aguilera-Damia, Jeremías, Faraggi, Alberto, Pando Zayas, Leopoldo A., Rathee, Vimal, and Silva, Guillermo A. Zeta-function regularization of holographic Wilson loops. United States: N. p., 2018. Web. doi:10.1103/PhysRevD.98.046011.
Aguilera-Damia, Jeremías, Faraggi, Alberto, Pando Zayas, Leopoldo A., Rathee, Vimal, & Silva, Guillermo A. Zeta-function regularization of holographic Wilson loops. United States. doi:10.1103/PhysRevD.98.046011.
Aguilera-Damia, Jeremías, Faraggi, Alberto, Pando Zayas, Leopoldo A., Rathee, Vimal, and Silva, Guillermo A. Mon . "Zeta-function regularization of holographic Wilson loops". United States. doi:10.1103/PhysRevD.98.046011.
@article{osti_1464301,
title = {Zeta-function regularization of holographic Wilson loops},
author = {Aguilera-Damia, Jeremías and Faraggi, Alberto and Pando Zayas, Leopoldo A. and Rathee, Vimal and Silva, Guillermo A.},
abstractNote = {Using ${\zeta}$-function regularization, we study the one-loop effective action of fundamental strings in $Ad{S}_{5}\times{}{S}^{5}$ dual to the latitude $\frac{1}{4}$-BPS Wilson loop in $\mathcal{N}=4$ super-Yang-Mills theory. To avoid certain ambiguities inherent to string theory on curved backgrounds we subtract the effective action of the holographic $\frac{1}{2}$-BPS Wilson loop. We find agreement with the expected field theory result at first order in the small latitude angle expansion but discrepancies at higher order.},
doi = {10.1103/PhysRevD.98.046011},
journal = {Physical Review D},
number = 4,
volume = 98,
place = {United States},
year = {2018},
month = {8}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record
DOI: 10.1103/PhysRevD.98.046011

Citation Metrics:
Cited by: 1 work
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Instantons of two-dimensional fermionic effective actions by inverse scattering transformation
journal, September 1985

  • Avan, J.; de Vega, H. J.
  • Communications in Mathematical Physics, Vol. 102, Issue 3
  • DOI: 10.1007/BF01209295

Zeta function regularization of path integrals in curved spacetime
journal, June 1977

  • Hawking, S. W.
  • Communications in Mathematical Physics, Vol. 55, Issue 2
  • DOI: 10.1007/BF01626516

1/4 BPS circular loops, unstable world-sheet instantons and the matrix model
journal, September 2006


On the eigenfunctions of the Dirac operator on spheres and real hyperbolic spaces
journal, September 1996


Wilson Loops in Large N Field Theories
journal, June 1998


Perturbative computation of string one-loop corrections to Wilson loop minimal surfaces in AdS 5 × S 5
journal, March 2017

  • Forini, V.; Tseytlin, A. A.; Vescovi, E.
  • Journal of High Energy Physics, Vol. 2017, Issue 3
  • DOI: 10.1007/JHEP03(2017)003

Effective Lagrangian and energy-momentum tensor in de Sitter space
journal, June 1976


Semiclassical partition function for strings dual to Wilson loops with small cusps in ABJM
journal, March 2015

  • Aguilera-Damia, Jeremías; Correa, Diego H.; Silva, Guillermo A.
  • Journal of High Energy Physics, Vol. 2015, Issue 3
  • DOI: 10.1007/JHEP03(2015)002

1 / N correction in the D3-brane description of a circular Wilson loop at strong coupling
journal, June 2014


Wilson loops in supersymmetric Yang–Mills theory
journal, August 2000


An exact prediction of N=4 supersymmetric Yang–Mills theory for string theory
journal, July 2001

  • Drukker, Nadav; Gross, David J.
  • Journal of Mathematical Physics, Vol. 42, Issue 7
  • DOI: 10.1063/1.1372177

Precision calculation of 1/4-BPS Wilson loops in AdS5×S5
journal, February 2016

  • Forini, V.; Puletti, V. Giangreco M.; Griguolo, L.
  • Journal of High Energy Physics, Vol. 2016, Issue 2
  • DOI: 10.1007/JHEP02(2016)105

Functional determinants for radial operators
journal, September 2006


Functional determinants of radial operators in AdS2
journal, June 2018

  • Aguilera-Damia, Jeremías; Faraggi, Alberto; Zayas, Leopoldo Pando
  • Journal of High Energy Physics, Vol. 2018, Issue 6
  • DOI: 10.1007/JHEP06(2018)007

Macroscopic strings as heavy quarks: Large-N gauge theory and anti-de Sitter supergravity
journal, November 2001


Green-Schwarz string in AdS 5 × S 5 : semiclassical partition function
journal, March 2000


Matching the circular Wilson loop with dual open string solution at 1-loop in strong coupling
journal, May 2008


Localization of Gauge Theory on a Four-Sphere and Supersymmetric Wilson Loops
journal, May 2012


Toward precision holography with supersymmetric Wilson loops
journal, April 2016

  • Faraggi, Alberto; Pando Zayas, Leopoldo A.; Silva, Guillermo A.
  • Journal of High Energy Physics, Vol. 2016, Issue 4
  • DOI: 10.1007/JHEP04(2016)053

Spectral functions and zeta functions in hyperbolic spaces
journal, August 1994

  • Camporesi, Roberto; Higuchi, Atsushi
  • Journal of Mathematical Physics, Vol. 35, Issue 8
  • DOI: 10.1063/1.530850

Supersymmetric Wilson loops on S 3
journal, May 2008


Wilson loops: From 4D supersymmetric Yang-Mills theory to 2D Yang-Mills theory
journal, February 2008